It all started December 20, 2012 when a slight burning pain in my upper left arm woke me up. Nothing major but super annoying. I would take 2 Advil before going to sleep and all was fine. It never hurt during the day--only at night. Then May 19 after a 4mile run I had to pull over on the drive home from the gym because the pain was EXCRUTIATING. I was able to pull into a parking lot and people there wanted to call 911, but I said no. It was still only concentrated in the exact same spot and I knew it was not a heart attack or stroke. After that I was in constant pain. Never numbness or tingling, just that burning pain. It hurt every second of every minute of every day.
I got into the neurologist, who I really like and she said it was Thoracic Outlet Syndrome/Brachial Neuritis and put me n Lyrica. The Lyrica only sort of helped, so she ordered on MRI-no contrast. I went in with not a care in the world thinking I had a pinched nerve. The MRI came back with a 7mm artifact and so my doctor wants me to have one of the brain and with contrast to check for MS. Gulp. Never in a million.....she put me on a two week course of Pred. Starting at 60 mg and then tapering. It really helped, so when we next touched base she said let's do another two weeks of Pred to really zap it. I told her I was waking up in the AM with tight muscles in my neck, so she told me to take some magnesium. I take 360 mg at night and it really helps. I saw her Thursday, my last day of pred, and she calmed my nerves and convinced my to go get the MRI of the brain. She said she still thinks it is just myofacial pain.
So what is my concern? Since Saturday, the day after I finished the pred, my right foot and lower calf have been numb. Today is Monday, and it is still that way. It hasn't gotten any better, nor has it gotten any worse. Ironically, I had a trigger point massage Saturday and it completely alleviated me of all the upper arm/shoulder pain that has been haunting me since December. The magnesium gives me loose stools, and I have read that prednisone can do that due to leaching the potassium from your body. Has this ever happened to anyone AFTER finishing the prednisone? Could a pottasium supplement help? Do I have MS? Today is Labor Day and the doctor and pharmacy that I trust are all closed.